MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBJR050502A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a patient underwent a percutaneous deep venous arterialization (pdva) procedure where gore® viabahn® endoprosthesis with heparin bioactive surface (gore® viabahn® device) devices were used in an arteriovenous fistula (avf) creation in an attempt to salvage the left leg.It was reported the physician accessed the posterior tibial artery via groin access, and the tibial vein via pedal access using a 6f slender introducer sheath over a v-18¿ controlwire¿ guidewire.It was reported during the lining of the vein with gore® viabahn® devices, a very tight distal vein valve was noticed near the foot.The physician performed balloon angioplasty, and then advanced a 5 mm x 5 cm gore® viabahn® device in the treatment area.Reportedly, during deployment, the line was pulled and the ends of the endoprosthesis deployed, but the middle section remained constrained.An attempt was made to withdraw the delivery catheter, but it was unsuccessful.A surgical cutdown was performed on the foot and the catheter and endoprosthesis were removed.However, the distal tip of the delivery catheter could not be located.The procedure was continued and completed using a 5 mm x 10 cm gore® viabahn® device.During final angiography, the distal tip was noticed at the top of the avf near the junction.An attempt was made to remove the distal tip via snare but was unsuccessful.A posterior tibial (pt) cutdown was performed below the knee to remove the tip.It was reported blood flow down the leg was not restored, and the patient will more than likely have limb amputation.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6 updated to include investigation codes.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: one clinical image was provided showing a partially expanded gore® viabahn® device consistent with complaint details as reported.However, the inability to complete expansion of the gore® viabahn® device cannot be independently confirmed based on the single image provided from a single time-point.The root cause of the reported partial expansion could not be established.After the reported incomplete expansion, the gore® viabahn® device delivery system was unable to be withdrawn.Therefore, the delivery system was removed by surgical cutdown.The inability to withdraw the endoprosthesis could not be confirmed based on the information available.The cause of the inability to withdraw the gore® viabahn® device is consistent with the partially expanded condition of the endoprosthesis, though the root cause could not be established.It was also reported that separation of the distal tip was noted after removal of the delivery system.An image was provided from the field confirming breakage of the distal shaft near the distal tip.The confirmed breakage/separation of the distal shaft near the tip may have resulted from the surgical cutdown to remove the vsx device.However, the cause cannot be confirmed based on the evidence available.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21019580
Report Number2017233-2024-05653
Device Sequence Number18430847
Product Code PFV
UDI-Device Identifier00733132623907
UDI-Public00733132623907
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/28/2026
Device Catalogue NumberVBJR050502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale